Thunderstorm Wind, Hempstead
- When
- June 11, 5:05 AM CST
- Where
- Hempstead County, Hope
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.667, -93.600
Numerous trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 11, 2:30 AM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 AM CDT WED JUN 11 2003 STORM SYSTEM ASSOCIATED WITH SHORTWAVE OVER NE OK WILL MOVE OFF TO THE EAST THIS MORNING. ADDITIONAL DEVELOPMENT BEHIND THE LINE SURROUNDS METROPLEX IN RESPONSE TO LOW LEVEL JET SHOWN ON PROFILER NETWORK. CHANCE POPS TODAY ALL ZONES. MADE ONLY MINOR ADJUSTMENTS TO PREVIOUS PACKAGE OTHERWISE. STILL EXPECTING TO BE IN SOMEWHAT OF A MOIST...WARM...HUMID... SOUTHERLY FLOW OF AN AIR MASS FOR NEXT SEVERAL DAYS...THUS POPS WILL BE RETAINED EVERYWHERE. STILL LOOKING FOR A WEAK UPPER LEVEL TROUGH TO DEVELOP OVER THE SOUTHERN PLAINS...BENEATH AN OVERALL RIDGE PATTERN THAT WILL DEVELOP OVER MUCH OF THE NATION. 17 SHV 88/73/90/73/91 43332 MLU 87/73/90/72/91 43332 TXK 87/72/90/72/91 54333 TYR 90/73/90/74/91 53332 LFK 91/75/90/74/91 42332 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR STATES REGION TODAY AND TONIGHT...BUT ESPECIALLY NORTH OF I 20. AN UPPER LEVEL DISTURBANCE PRODUCED NUMEROUS THUNDERSTORMS OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS EARLY THIS MORNING...SOME OF WHICH HAVE BEEN SEVERE. THESE STORMS WILL RUMBLE EASTWARD THIS MORNING BUT SHOULD CEASE AFFECTING THE AREA BY LATE MORNING. A SECOND UPPER LEVEL DISTURBANCE WILL MOVE INTO THE SOUTHERN PLAINS THIS AFTERNOON...WHERE THE AIR MASS WILL BE HUMID AND UNSTABLE. THUS A SECOND ROUND OF SEVERE WEATHER MAY OCCUR LATER THIS AFTERNOON...AND TONIGHT...OVER MUCH OF THE SAME AREAS RECEIVING IT THIS MORNING. PRIMARY THREATS POSED WOULD BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR STATES REGION THURSDAY AND AGAIN FRIDAY. HUMID AND UNSTABLE CONDITIONS...COMBINED WITH UPPER LEVEL DISTURBANCES...WILL KEEP A CHANCE OF THUNDERSTORMS OVER THE REGION. SOME OF THESE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND AND HAIL. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TODAY AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1246 AM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM BEN LOMOND AR WIND DAMAGE
06/11/03 SEVIER TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0850 PM TOLLETTE AR WIND DAMAGE
06/11/03 HOWARD SEVERAL TREES DOWN.
REPORTED BY LAW
ENFORCEMENT.
0850 PM ROSSTON AR WIND DAMAGE
06/11/03 NEVADA TREES DOWN COUNTYWIDE.
REPORTED BY LAW
ENFORCEMENT.
0900 PM 2 W NASHVILLE AR WIND DAMAGE
06/11/03 HOWARD TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0910 PM PROVO AR WIND DAMAGE
06/11/03 SEVIER TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0915 PM PRESCOTT AR WIND DAMAGE
06/11/03 NEVADA TIN OFF OF A BARN ON CNTY
RD 28 ON S SIDE OF TOWN.
REPORTED BY LAW
ENFORCEMENT.
20The Shreveport radar (KSHV), 137 km away, was scanning. The volume nearest the first event began at 11:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364577.